EconPapers    
Economics at your fingertips  
 

A General Inferential Framework for Singly-Truncated Bivariate Normal Models with Applications in Economics

Yin Liu, Guo-Liang Tian, Chi Zhang () and Hong Qin
Additional contact information
Yin Liu: Zhongnan University of Economics and Law
Guo-Liang Tian: Southern University of Science and Technology
Chi Zhang: Shenzhen University
Hong Qin: Zhongnan University of Economics and Law

Computational Economics, 2024, vol. 64, issue 5, No 8, 2747-2781

Abstract: Abstract To analyze the singly-truncated bivariate economic data, we establish a class of singly-truncated bivariate normal distributions via stochastically representing the original bivariate normal random vector as a mixture of the singly-truncated part and its complementary components. Aided with the stochastic representaion, we creatively construct two novel unified and simple algorithms—the expectation–maximization algorithm as well as the minorization–maximization algorithm—to calculate the maximum likelihood estimates of the means and covariance matrix for the model of interest. In addition, we also develop a DA algorithm for posterior sampling in Bayesian analysis. Both simulation results and two real data applications in economics, collaborated by comparisons with existing methods, demonstrate the effectiveness and stability of proposed methodologies.

Keywords: Economic index; EM algorithm; MM algorithm; Singly-truncated bivariate normal distribution; Stochastic representation; Truncated data (search for similar items in EconPapers)
Date: 2024
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://link.springer.com/10.1007/s10614-023-10525-w Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:kap:compec:v:64:y:2024:i:5:d:10.1007_s10614-023-10525-w

Ordering information: This journal article can be ordered from
http://www.springer. ... ry/journal/10614/PS2

DOI: 10.1007/s10614-023-10525-w

Access Statistics for this article

Computational Economics is currently edited by Hans Amman

More articles in Computational Economics from Springer, Society for Computational Economics Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-19
Handle: RePEc:kap:compec:v:64:y:2024:i:5:d:10.1007_s10614-023-10525-w